If a person happens to overdose on Eligard (leuprolide), the effects can vary and may include things like shortness of breath, lethargy, and irritation at the injection site. Treatment, if necessary, likely will involve monitoring the heart, blood pressure, and body temperature. Even though taking too much of this medication may not cause symptoms, you should still seek medical attention.
Can You Take Too Much Eligard?Eligard® (leuprolide acetate) is a prescription medicine used in the treatment of advanced prostate cancer. It helps reduce symptoms and slow down the progression of the disease. It is not a prostate cancer cure.
As with most medications, it is possible to take too much Eligard. The specific effects of an overdose may vary, depending on a number of factors, such as how much Eligard was taken and whether it was taken with any other medications.
Symptoms of an Eligard OverdoseIt is not known what to expect from an overdose with Eligard because there have been no reported cases. Medications similar to Eligard have been studied in extremely high doses in animals. Based on these animal studies and the expected Eligard side effects, possible overdose symptoms may include:
- Shortness of breath
- Irritation at the injection site
- Heart rhythm problems (arrhythmias)
- Low blood pressure (hypotension).
Treatment OptionsTreatment for an Eligard overdose will most likely involve supportive care, which consists of treating the symptoms that occur as a result of an overdose. Treatment may not be necessary at all, however, especially if no symptoms occur. If necessary, supportive care could include:
- Close monitoring of the heart, blood pressure, heart rate, and body temperature
- Intravenous (IV) fluids, if needed
- Treatment for low blood pressure or heart arrhythmias, if they occur.
It is important that you seek prompt medical attention if you believe that you or someone else may have overdosed on this medication.